Please help. I am 52 years old and I have been hypothyroid for 20+ years, taking 225 mcg of unithroid daily. Approximately 6 months ago, I started having stiffness in my legs when I got out of bed in the morning and soreness in my tailbone while sitting at work. The stiffness would go away after walking for a few minutes. I also had pain in my knees when climbing stairs. The doctor said that I had arthritis and prescribed 15 mg meloxicam. It had no effect.
In early September, I woke up one morning with sudden hearing loss. I was tested for lupus and rheumatoid arthritis, which came back negative. An ENT took me off the meloxicam, put me on a high dose of prednisone for 2 weeks and the pain went away. He also prescribed dyazide which I continued for 6 weeks until I returned for a follow-up. During this time, I was pain-free.
On my follow-up visit in October, he took me off the dyazide. He thought that I might have had Meniere's Disease but since I did not have vertigo, he was ruling that out. Within 2 weeks, my feet, legs, and hands were extremely swollen. I could not get my shoes, I had gained 24 pounds, and my pain returned. I returned to my family doctor and he started the dyazide back.
Now, I have lost most of the weight gain but my leg pain has returned. I feel like someone has either beat me or I am coming down with the flu. Now, my arms and shoulders are also aching and my fingers hurt and do not want to bend. I have such severe weakness in my hands, I cannot open a twist off top on a coke.
The doctor checked my tsh, which was .004, way too high for me, so he reduced to 200 mcg. My tsh usually runs in the 6-9 range. He also said my B12 was very low (around 220) so I started B12 shots twice a month and 400 mg of magnesium daily. So far, I have had 2 shots and cannot tell much difference. My strength may have improved just a little. If the pain truly is caused from a B12 deficiency, how long will it take for the shots to work?
I also wanted to mention that several years ago, after a bone scan, I was diagnosed as having osteopenia. I am thinking the symptoms started after missing a couple of months of boniva. This month, I seem to feel better for a day or so after taking boniva but the doctor said the boniva could be causing my pain and to stop taking it. I have no idea if all of the symptoms are related. I just want someone to figure out what is wrong with me and make the pain go away! I want to get back to normal. I feel very old. Thanks for any help!
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?